9 months continued hair loss on Minoxidil - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 9 of 9
  1. #1
    Junior Member
    Join Date
    Jan 2013
    Posts
    8

    Default 9 months continued hair loss on Minoxidil

    Been on the foam for 9 months now. I have been a trooper and stuck with it hoping this continuous shed would start to pay off. I am so much thinner then 9 months ago its not even funny. I used to be thin at temples now I'm real thin all over the top of my head. I never missed an application. Couple times just applied once but never missed a day. Do you think 9 months is safe to say it's just not working for me? I am begging for replies... Sincerely heartbroken and wishing I never started. My doctor says there are positive results. He is out of his mind. Problem is cosmetically the foam itself actually thickens my hair up when i use it as opposed to not applying it where it looks alot thinner. So basically I just put it on now for cosmetic reasons. I'm a mess right now, PLEASE HELP!!!

  2. #2
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Have you been taking good quality photos from the start? I have to wonder why the doctor is seeing positive results but you are not.

    Did you start using Minoxidil simply for your temples? Or did you actually have visible thinning in your vertex and/or mid-anterior areas?

    Minoxidil does not work for everyone. If you feel it is not working for you, taper off of it very slowly over time. Do not stop abruptly or you might induce a massive shed that will be very heartbreaking and might not recover.

  3. #3
    Junior Member
    Join Date
    Jan 2013
    Posts
    8

    Default

    Quote Originally Posted by Tracy C View Post
    Have you been taking good quality photos from the start? I have to wonder why the doctor is seeing positive results but you are not.

    Did you start using Minoxidil simply for your temples? Or did you actually have visible thinning in your vertex and/or mid-anterior areas?

    Minoxidil does not work for everyone. If you feel it is not working for you, taper off of it very slowly over time. Do not stop abruptly or you might induce a massive shed that will be very heartbreaking and might not recover.
    I have taken photos although quality wise is ok. Its with my Iphone. My doctor had not seen the pics so he is basing it off memory. I am 100 percent positive of the loss. I had very moderate thinning on my vertex and mid-anterior before minoxidil. I see small vellus hairs for about 6 months on my temples only. Thats about all the positive I have seen. I have also broke out with cystic acne on my back. I wonder if the Rogaine is amping up the testosterone levels in my body. I have no insurance right now so i cant afford to have anything checked out any longer. Should I give it another 3 months Tracy? Or just cut my losses. My hair is worse and if it was 4 months, i would say be patient. But its been 9 months.

  4. #4
    Member
    Join Date
    Dec 2012
    Posts
    50

    Default

    Time to move on. You gave it a good try.

  5. #5
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by Erik1262003 View Post
    Should I give it another 3 months Tracy? Or just cut my losses. My hair is worse and if it was 4 months, i would say be patient. But its been 9 months.
    Medical insurance does not cover anything involved with treating hereditary hair loss - not even for women.

    The problem here is that neither you nor your doctor took good quality photos from the start. Without good quality photos, there is no good way to determine if you have improved or not. You absolutely cannot trust your own memory, much less the memory of someone else. That is why doctors who specialize in treating hair loss take good quality photos every six moths or so.

    I don't know what to tell you. If you do not feel the medication is helping you, taper off of the medication slowly over a long period of time until you are no longer using it. Do not stop this medication abruptly.

  6. #6
    Senior Member
    Join Date
    Nov 2012
    Posts
    628

    Default

    You can't expect to maintain without some type of DHT inhibition, be it topical or oral (fin, duta).

  7. #7
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by Aames View Post
    ...be it topical or oral (fin, duta).
    The efficacy of topical DHT inhibitors has not been adequately and appropriately established. Most of what you find about it is just garbage on the internet. Aside from Ketoconozole, no good quality studies have been performed.

  8. #8
    Senior Member
    Join Date
    Nov 2012
    Posts
    628

    Default

    Quote Originally Posted by Tracy C View Post
    The efficacy of topical DHT inhibitors has not been adequately and appropriately established. Most of what you find about it is just garbage on the internet. Aside from Ketoconozole, no good quality studies have been performed.
    But for someone that is refusing to use orals, THERE ARE NO OTHER OPTIONS. If for some reason I thought with my penis instead of my brain, I would be willing to dump anything on my head if it might replace fin or duta. Fortunately, I am not afraid of orals.

  9. #9
    Senior Member
    Join Date
    Sep 2011
    Posts
    911

    Default

    Why are you not on propecia? Minox is predominately for regrowth but you need something to block DHT in order to really make progress. The single most important tool we have in 2013 is, unfortunately, finasteride. Unless you're willing to experiment with shadier stuff like RU, you have to either take fin or accept hairloss at this time. All signs point to better treatments being available in the quasi-near future, but you'll have to maintain what you have. I would strongly consider trying fin if it's making you this upset. You can always taper off if you have unacceptable sides.

Similar Threads

  1. Increased Hair loss due to Minoxidil
    By sathya928 in forum Hair Loss Treatments
    Replies: 4
    Last Post: 02-09-2012, 08:02 AM
  2. Initial hair loss due to Minoxidil (Rogaine). Please help!!
    By sathya928 in forum Introduce Yourself & Share Your Story
    Replies: 4
    Last Post: 02-09-2012, 07:45 AM
  3. Initial hair loss due to Minoxidil (Rogaine)
    By sathya928 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 2
    Last Post: 02-09-2012, 04:20 AM
  4. Ht - hair fallout? - continued growth?
    By mr.z in forum Hair Loss Treatments
    Replies: 1
    Last Post: 09-01-2011, 06:15 AM
  5. Replies: 10
    Last Post: 04-23-2010, 08:08 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Cenforce 100 : ED Tablet For Men
05-07-2021 04:25 AM
Last Post By david kane
Yesterday 08:43 AM
Fildena Piils | Sildenafil Citrate | Fildena.us
Yesterday 04:17 AM
Last Post By fildenaus
Yesterday 04:17 AM
We're LIVE! The Bald Truth
07-23-2021 03:18 PM
Last Post By JoeTillman
07-23-2021 03:18 PM
I see bald people...
07-19-2018 02:06 PM
Last Post By scarremorse
07-23-2021 10:02 AM
Scar Grafting with Dr Cole
06-21-2012 02:00 PM
Last Post By scarremorse
07-23-2021 08:31 AM